Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Sudden weight gain specially abdomen and under depression. On Seroquel 50 and Lyrica. What is the issue here?

I am 5' tall and went from a 150 "I know I have to lose weight" lbs., to 181.5 "what the heck is going on" lbs inside of a 6 month period. It is all mainly located in my abdominal area. I eat fairly healthy and exercise every other day. I suffer from depression and among my many medications, it seems that the Seroquel 50 (3 pills once a day) might be the culprit. I am on Seroquel150XR now and the problem is still the same.
I have been on Lyrica also for over 1.5 yrs. I know my weight gain from 145 lbs to 155lbs was likely caused by the Lyrica and have been trying to lose that 10 lbs. Now, I have a BMI of 35 with high blood pressure, RSD, some COPD (possibly)....what the heck have I done or can I do?
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Rheumatologist 's  Response
Hi !

Thank you for your query.

I think your weight gain is due to quetiapine tablets that you are taking as weight gain is a known side effect for this medicine . Pregabalin does not lead to weight gain . Plus depression might add to your woes of weight gain .

You should consult a psychiatrist for change of your prescription and start the drug which suits you for depression.

Hope you are satisfied with the answer.

If you have any further queries feel free to ask.

Wish you good health.

Take care.
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor